| Catalog Number |
1555501040 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/28/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent spinal fusion surgery due to lythesis.Post-op, the implanted rod broke.Patient underwent revision surgery for the removal of broken rod.
Additional Manufacturer Narrative
Product analysis results: visual microscopic dimensional the returned rod appeared to be broken.No pre-existing surface defects were identified that could contribute to the breaks.A microscopic review of the fracture surface reveals an area of crack propagation with a sheer lip on the other side of the fracture face.There did not appear to be any evidence of cyclic fatigue across the fracture face.Both the area of crack propagation and the sheer lip are in plane with the location of the set screw witness mark.The previous observations are consistent with bend stress overload.Radiological image review results: images provided for l3-4 tlif.Post-op x-rays show rod fracture at l3-4 with a paucity of bone graft and the interbody space under what the amount of time post-op or before hardware failure.Patient is noted to be a smoker.Hardware placement otherwise appears appropriate.If information is provided in the future, a supplemental report will be issued.